Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Weight gain, increase in THS, missed period due to depression. Is missed period a sign of thyroid?

im 19 year female,i went into depression 1.5months before and gained 10kg but now im fine but my THS was little high,8.7, m not able to lose weight after exercising n diet for a month,i missed my 1period 2months before but then i had it but now missed 2 periods continuously,is it possible because of thyroid? or its a sign of pregnancy?
Asked On : Mon, 11 Jun 2012
Answers:  2 Views:  65
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
Hi and welcome to Healthcare Magic. Thanks for your question...

Thyroid disorders, particularly hypothyroidism (which you may be having) is associated with both depression, weight gain and menstrual irregularities. Weight gain is one of the common symptoms of hypothyroidism. Also, thyroid disorders can sometimes be a causative or precipitating factor for depressive and anxiety disorders.

Thyroid disorders are also well known to cause menstrual irregularities. Since you are already experiencing irregular periods, it is likely that this missed period could be due to a menstrual irregularity caused by the thyroid problem. However, the only way to find out if your missed period is due to pregnancy or not is to do a pregnancy test. So, I suggest that you have a pregnancy test done to clear your doubts with certainty.

Also, remember that it is important to take proper and regular treatment for your thyroid problem, because if not treated properly, it can worsen your depression or dampen the treatment response.

All the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Mon, 11 Jun 2012
I find this answer helpful
Psychiatrist Dr. Rakesh Kumar's  Response
Answered: Mon, 11 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor